Alert archive / Alabama / Wind Advisories in 2009
Wind Advisory 3, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Apr 2, 2009, 7:14 PM CDT for 39 counties in Alabama. It took effect at Apr 2, 2009, 8:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 7:14 PM CDT (00:14 UTC)
- In effect from
- Apr 2, 2009, 8:00 PM CDT
- Expired
- Apr 3, 2009, 3:59 AM CDT
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 030014 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 714 PM CDT THU APR 2 2009 ...BREEZY CONDITIONS EXPECTED ACROSS ALL OF CENTRAL ALABAMA... .STRONG SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL CONTINUE TO BE AROUND 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. BEHIND THE COLD FRONT...WINDS WILL INCREASE OUT OF THE WEST-NORTHWEST TO AROUND 15 TO 25 MPH WITH GUSTS UP TO 35 TO 40 MPH. ALZ011>015-017>050-031200- /O.CAN.KBMX.LW.Y.0018.000000T0000Z-090403T0500Z/ /O.NEW.KBMX.WI.Y.0003.090403T0100Z-090403T1200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 714 PM CDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT FRIDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. A STRONG COLD FRONT WILL MOVE INTO AND ACROSS THE AREA THIS EVENING. WINDS SOUTHERLY 15 TO 25 MPH WITH HIGHER GUSTS WILL BE POSSIBLE AHEAD OF THE FRONT...BEHIND THE COLD FRONT...WINDS WILL INCREASE OUT OF THE WEST-NORTHWEST TO AROUND 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS74 KBMX 030416 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1116 PM CDT THU APR 2 2009 ...BREEZY CONDITIONS EXPECTED ACROSS ALL OF CENTRAL ALABAMA... .STRONG SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL CONTINUE TO BE AROUND 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. BEHIND THE COLD FRONT...WINDS WILL INCREASE OUT OF THE WEST-NORTHWEST TO AROUND 15 TO 25 MPH WITH GUSTS UP TO 35 TO 40 MPH. ALZ011>015-017>050-031200- /O.CON.KBMX.WI.Y.0003.000000T0000Z-090403T1200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1116 PM CDT THU APR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. A STRONG COLD FRONT WILL MOVE INTO AND ACROSS THE AREA THIS EVENING. WINDS SOUTHERLY 15 TO 25 MPH WITH HIGHER GUSTS WILL BE POSSIBLE AHEAD OF THE FRONT...BEHIND THE COLD FRONT...WINDS WILL INCREASE OUT OF THE WEST-NORTHWEST TO AROUND 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KBMX 030859 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 359 AM CDT FRI APR 3 2009 ...LAKE WIND ADVISORY IN EFFECT ACROSS THE NORTH ... .NORTHWEST WINDS 10 TO 20 MPH WITH HIGHER GUSTS POSSIBLE. ALZ011>015-017>029-031700- /O.CAN.KBMX.WI.Y.0003.000000T0000Z-090403T1200Z/ /O.NEW.KBMX.LW.Y.0019.090403T0859Z-090403T1700Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 359 AM CDT FRI APR 3 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE WIND ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS 15 TO 20 MPH WITH HIGHER GUSTS POSSIBLE ACROSS THE AREA THROUGH NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ ALZ030>050-031000- /O.CAN.KBMX.WI.Y.0003.000000T0000Z-090403T1200Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 359 AM CDT FRI APR 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 2, 6:53 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 2, 6:53 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 653 PM CDT THU APR 2 2009 .UPDATE...AVIATION DISCUSSION. && .AVIATION...00Z TAF DISCUSSION. THUNDERSTORMS COULD STILL AFFECT THE NORTHERN TAF SITES WHICH INCLUDES BHM...ANB...TCL AND EET. TEMPOS AND VCTS HAVE BEEN INCLUDED TO REFLECT THE TIMING ON THESE STORMS. THERE IS STILL THE POSSIBILITY THAT SOME OF THESE STORMS COULD BECOME SEVERE. THE THREAT OF STORMS SHOULD END BETWEEN 05Z AND 06Z. AVIATION PROBLEMS ARE STILL EXPECTED TO CONTINUE THOUGH. LOW CEILINGS ARE EXPECTED PRETTY MUCH AREA WIDE. THERE COULD BE A FEW BREAKS IN THE CLOUDS FROM TIME TO TIME...BUT FOR THE MOST PART EXPECT CLOUDY CONDITIONS. ALSO...AS THE COLD FRONT MOVES THROUGH...WINDS ARE EXPECTED TO BECOME QUITE STRONG AND GUSTY. SKIES ARE EXPECTED TO CLEAR BY 18Z TOMORROW. 10/ARM && .PREV DISCUSSION... /ISSUED 540 PM CDT THU APR 2 2009/ UPDATE...MESOSCALE DISCUSSION... THROUGH 9 PM...SURFACE-BASED CAPES OVER NORTH-CENTRAL ALABAMA...ON THE ORDER OF 500 J/KG...TIED WITH ONGOING CONVECTION...DO NOT TRANSLATE NORTHEAST. IN OTHER WORDS...THESE STORMS COULD BECOME SLIGHTLY ELEVATED AS THEY MOVE EAST OVER ETOWAH...CALHOUN...AND TALLADEGA COUNTIES...AND POINTS EASTWARD. HOWEVER...THIS AREA IS EXPECTED TO BE THE HOT SPOT FOR STORM-RELATIVE HELICITIES...WITH VALUES ABOVE 400 M2/S2 THROUGH 9 PM. THEREFORE...EXPECT ROTATING STORMS OVER OUR NORTHEAST COUNTIES...BUT NOT SURE IF THE ROTATION WILL REACH THE GROUND OR NOT. REGARDING NEW DEVELOPMENT INTO NORTHWEST ALABAMA...THE STORMS OVER NORTHEAST MISSISSIPPI SHOULD BE ELEVATED AS THEY MOVE INTO NORTHWEST ALABAMA THROUGH 7 PM. HOWEVER...THE RUC MODEL DOES INDICATE INCREASING INSTABILITY BETWEEN 7 AND 9 PM...RIGHT AHEAD OF APPROACHING COLD FRONT. BEST STORM-RELATIVE HELICITIES LAG BEHIND THE COLD FRONT WITH TIME. 03 DISCUSSION... A PRE-FRONTAL LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING INTO WEST CENTRAL ALABAMA WILL CONTINUE EASTWARD ACROSS THE STATE. THIS LINE WILL ENCOUNTER A MORE STABLE AIRMASS LEFT OVER FROM THIS MORNINGS RAIN AND LOW CLOUDS ACROSS EAST CENTRAL ALABAMA. AS A WARM FRONT CONTINUES TO LIFT NORTH AHEAD OF THIS LINE...SOME DESTABILIZATION IS EXPECTED...CONTINUING A STRONG TO SEVERE THREAT ALONG THE LINE. UPPER LEVEL TROUGH REMAINS BACK ACROSS ARKANSAS THIS AFTERNOON...AND IS EXPECTED TO MOVE ACROSS THE TENNESSEE RIVER VALLEY AND INTO THE OHIO RIVER VALLEY BY TOMORROW MORNING. ALONG THE ASSOCIATED COLD FRONT...THUNDERSTORM DEVELOPMENT IS OCCURRING ALONG A LINE STRETCHING FROM CENTRAL ARKANSAS SOUTHWARD INTO NORTHEAST LOUISIANA..I.AND MOVING TO THE NORTHEAST. AS THIS SYSTEM SHIFTS EASTWARD...EXPECTING THE AIRMASS OVER CENTRAL ALABAMA TO DESTABILIZE BEHIND THE CURRENT LINE OF STORMS...AND WILL HAVE TO MONITOR FOR ANY DEVELOPMENT ALONG THE FRONT. IF THERE IS REDEVELOPMENT...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. EXPECTED TIMING OF THE FRONT INTO WEST CENTRAL ALABAMA IS BETWEEN 8-10PM...9-11PM ALONG THE I-65 CORRIDOR...AND 10-MIDNIGHT IN EAST CENTRAL ALABAMA. BEHIND THIS SYSTEM...EXPECT DRIER AIR TO FILTER INTO THE REGION AS UPPER LEVEL RIDGING BUILDS INTO THE SOUTHEASTERN CONUS. COOLER AIR IN NORTHWESTERLY FLOW WILL ALLOW FOR SLIGHTLY COOLER TEMPS ON FRIDAY...WITH HIGHS IN THE MID 60S. AS THE SURFACE HIGH SHIFTS EASTWARD SATURDAY...AND SOUTHERLY FLOW DEVELOPS...HIGHS WILL RETURN TO THE MID 70S. A STORM SYSTEM MOVING INTO THE NORTHERN PLAINS SATURDAY WILL DRAG A FRONT THROUGH CENTRAL ALABAMA ON SUNDAY. AS THIS SYSTEM CROSSES THE AREA...THERE LOOKS TO BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THIS SYSTEM...KEEPING CONDITIONS DRY THROUGH THE MIDDLE OF THE WEEK. THERE WILL BE A GREATER COLD AIR PUSH BEHIND THIS FRONT...AND TEMPERATURES FOR THE BEGINNING OF NEXT WEEK WILL BE ABOUT 10-15 DEGREES BELOW NORMAL...WITH HIGHS IN THE MID TO UPPER 50S. SOUTHERLY FLOW RETURNS WEDNESDAY AS THE NEXT STORM SYSTEM MOVES INTO THE PLAINS...WHICH WILL BRING A FRONT...AND THE CHANCE OF SHOWERS AND THUNDERSTORMS...TO THE AREA NEXT THURSDAY. 14 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 2, 6:38 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 638 PM CDT THU APR 2 2009 ALZ011>015-017>050-031200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 638 PM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A FEW TORNADOES ARE STILL POSSIBLE...AS NEW THUNDERSTORMS DEVELOP AHEAD OF AN APPROACHING COLD FRONT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED WEST OF INTERSTATE 65 UNTIL MIDNIGHT...AND EAST OF INTERSTATE 65 BETWEEN 11 PM AND 2 AM. STRONG...GUSTY WINDS...UP TO 40 MPH...ARE POSSIBLE ALONG AND BEHIND THE COLD FRONT OVERNIGHT. RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTHWEST ALABAMA. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RIVERS WILL REMAIN IN FLOOD THROUGH AT LEAST FRIDAY EVENING FOR SEVERAL COUNTIES IN SOUTHWEST ALABAMA. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA. SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AFTERNOON...LASTING INTO THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NECESSARY ON TODAY. 03
In the hours before
Local storm report, Apr 2, 6:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
615 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG DETROIT 34.03N 88.17W
04/02/2009 LAMAR AL EMERGENCY MNGR
MULTIPLE TREES WERE BLOWN DOWN NEAR DETROIT.
0249 PM HAIL HAMILTON 34.14N 87.98W
04/02/2009 E0.25 INCH MARION AL COUNTY OFFICIAL
0319 PM TORNADO HIGHTOGY 33.69N 88.09W
04/02/2009 LAMAR AL PUBLIC
AN UNCONFIRMED TORNADO WAS REPORTED ON HIGHWAY 17.
0342 PM TORNADO 6 SW SAMANTHA 33.36N 87.68W
04/02/2009 TUSCALOOSA AL EMERGENCY MNGR
SEVERAL DOZEN TREES WERE BLOWN DOWN 2 MILES WEST OF THE
INTERSECTION OF HIGHWAY 43 AND BRADY MONTGOMERY ROAD. THE
TREES WERE SNAPPED OFF IN A NORTHWEST DIRECTION. PROBABLE
TORNADO.
0355 PM TSTM WND DMG 5 ESE TURKEY CREEK AT T 33.38N 87.44W
04/02/2009 TUSCALOOSA AL EMERGENCY MNGR
FEW TREES DOWN AND PENNY SIZE HAIL REPORTED NEAR THE
INTERSECTION OF WATERMELON RD AND LOCK 15 RD.
0445 PM FUNNEL CLOUD GRAYSVILLE 33.63N 86.97W
04/02/2009 JEFFERSON AL TRAINED SPOTTER
A FUNNEL CLOUD WAS REPORTED JUST NORTHWEST OF GRAYSVILLE.
&&
LINHARESLocal storm report, Apr 2, 6:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 3 SE ECHOLA 33.31N 87.75W
04/02/2009 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ON PAUL MILLS ROAD.
&&
LINHARESLocal storm report, Apr 2, 6:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
655 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 4 NE LAKE LURLEEN STATE 33.34N 87.63W
04/02/2009 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ALONG SAWMILL ROAD.
&&
LINHARESLocal storm report, Apr 2, 6:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 5 ENE LAKE LURLEEN STAT 33.33N 87.60W
04/02/2009 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ON PAUL HOWELL ROAD.
&&
LINHARESLocal storm report, Apr 2, 7:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM TSTM WND DMG 3 ENE SHOTSVILLE 34.28N 88.08W
04/02/2009 MARION AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ALONG COUNTY ROAD 13 NEAR HIGHWAY
19. AN OLD STORE HAD ITS WALLS BLOWN DOWN.
&&
LINHARESLocal storm report, Apr 2, 7:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
713 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG HAMILTON 34.14N 87.98W
04/02/2009 MARION AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN AND AROUND HAMILTON.
THIS INCLUDES COUNTY ROADS 156, 32, 158, 25 AND STATE
HIGHWAY 19.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:18 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens | 57 min |
| Apr 2, 8:02 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Tuscaloosa, Walker, Winston | 58 min |
| Apr 2, 8:09 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
| Apr 2, 8:12 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Hale, Lamar, Pickens, Sumter and 1 more | 63 min |
| Apr 2, 8:48 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Blount, Etowah, Jefferson, St. Clair, Shelby and 2 more | 57 min |
| Apr 2, 9:04 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Perry, Pickens, Shelby and 3 more | 56 min |
| Apr 2, 9:28 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 17 min |
| Apr 2, 9:40 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Cherokee, Etowah, Jefferson, St. Clair and 3 more | 65 min |
| Apr 2, 9:50 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Hale, Jefferson, Perry, Shelby and 1 more | 55 min |
| Apr 2, 10:24 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Calhoun, Cherokee, Chilton, Clay and 11 more | 66 min |
| Apr 2, 10:55 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph | 50 min |
| Apr 2, 11:24 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Coosa, Randolph, Tallapoosa | 51 min |
| Apr 2, 11:46 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 29 min |
| Apr 3, 3:59 AM CDT | Lake Wind Advisory | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.